Alert archive / Puerto Rico / Small Craft Advisories in 2017
Small Craft Advisory 35, NWS JSJ
NWS JSJ issued this small craft advisory at Sep 10, 2017, 7:18 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2017, 7:18 AM CDT (12:18 UTC)
- Expired
- Sep 10, 2017, 1:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS JSJ
The text
As transmitted.
978 WHCA72 TJSJ 101218 AAA MWWSJU URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 818 AM AST SUN SEP 10 2017 ...HAZARDOUS SEAS EXPECTED MAINLY ACROSS THE OFFSHORE ATLANTIC WATERS... AMZ725-732-101800- /O.EXP.TJSJ.SC.Y.0033.000000T0000Z-170910T1200Z/ /O.NEW.TJSJ.SC.Y.0035.170910T1218Z-170910T1800Z/ COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- 818 AM AST SUN SEP 10 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM AST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 2 PM AST THIS AFTERNOON. * WINDS...SOUTH WINDS 10 TO 15 KNOTS. * WAVES/SEAS...SEAS UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR SEA OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ715-722-742-101800- /O.CON.TJSJ.SC.Y.0033.000000T0000Z-170910T1800Z/ COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- ANEGADA PASSAGE SOUTHWARD TO 17N- COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM- 818 AM AST SUN SEP 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS AFTERNOON... * WINDS...SOUTH WINDS 10 TO 15 KNOTS. * WAVES/SEAS...SEAS UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR SEA OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ712-741-102030- /O.CON.TJSJ.SC.Y.0033.000000T0000Z-170911T0000Z/ COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- MONA PASSAGE SOUTHWARD TO 17N- 818 AM AST SUN SEP 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST THIS EVENING... * WINDS...SOUTHWEST WINDS 10 TO 15 KNOTS. * WAVES/SEAS...SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR SEA OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ710-102030- /O.CON.TJSJ.SC.Y.0033.000000T0000Z-170911T0600Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- 818 AM AST SUN SEP 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM AST MONDAY... * WINDS...SOUTH WINDS 10 TO 15 KNOTS. * WAVES/SEAS...SEAS 9 TO 11 FEET WITH OCCASIONAL SEAS UP TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR SEA OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SNELL
1 follow-up statement
473 WHCA72 TJSJ 101403 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1003 AM AST SUN SEP 10 2017 ...HAZARDOUS SEAS EXPECTED MAINLY ACROSS THE OFFSHORE ATLANTIC WATERS... AMZ715-722-742-101800- /O.CON.TJSJ.SC.Y.0033.000000T0000Z-170910T1800Z/ COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- ANEGADA PASSAGE SOUTHWARD TO 17N- COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM- 1003 AM AST SUN SEP 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS AFTERNOON... * WINDS...SOUTH WINDS 10 TO 15 KNOTS. * WAVES/SEAS...SEAS UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR SEA OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ725-732-101800- /O.CON.TJSJ.SC.Y.0035.000000T0000Z-170910T1800Z/ COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- 1003 AM AST SUN SEP 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS AFTERNOON... * WINDS...SOUTH WINDS 10 TO 15 KNOTS. * WAVES/SEAS...SEAS UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR SEA OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ712-741-102215- /O.CON.TJSJ.SC.Y.0033.000000T0000Z-170911T0000Z/ COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- MONA PASSAGE SOUTHWARD TO 17N- 1003 AM AST SUN SEP 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST THIS EVENING... * WINDS...SOUTHWEST WINDS 10 TO 15 KNOTS. * WAVES/SEAS...SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR SEA OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ710-102215- /O.CON.TJSJ.SC.Y.0033.000000T0000Z-170911T0600Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- 1003 AM AST SUN SEP 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM AST MONDAY... * WINDS...SOUTH WINDS 10 TO 15 KNOTS. * WAVES/SEAS...SEAS 9 TO 11 FEET WITH OCCASIONAL SEAS UP TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR SEA OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Sep 10, 4:34 AM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Sep 10, 4:34 AM CDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
534 AM AST Sun Sep 10 2017
.SYNOPSIS...Hurricane Jose is forecast to meander north of the
area for the next several days. This will keep a moist southerly
wind flow over the islands. Tropical wave is forecast to move
across the Caribbean Sea on Monday. Ridge builds from the east but
overall moisture will remain high as Hurricane Jose remains over
the western Atlantic.
&&
.SHORT TERM...Today through Tuesday...Hurricane Jose will
continue to dominate the local weather today as the system moves
northeast of the local forecast area. Several major rain bands to
the northeast of Puerto will remain mostly across the Atlantic
coastal waters. The moisture provided by hurricane Jose will
combine this afternoon with daytime heating and local effects to
induce the development of showers and thunderstorms along and
north of Cordillera Central as well as across the surrounding
coastal waters.
For Monday, an area of moisture associated with the tail of Jose is
expected to provide abundant cloudiness with showers and
thunderstorms across eastern and southern sections of Puerto Rico.
As Jose moves farther away from the region, weather conditions are
expected to slowly improve on Tuesday with the return to the typical
local induced afternoon showers and thunderstorms across western
and interior sections of Puerto Rico.
.LONG TERM...Wednesday through Monday...Rainbands associated to
Jose could affect the area from time to time. Drier conditions are
expected through the end of the work week due to a ridge building
from the northeast. Overall, the available moisture combined with
diurnal effects will result in typical shower and isolated
thunderstorm activity each afternoon over portions of western
Puerto Rico. Another tropical wave is forecast to enter the local
area during the weekend, increasing the potential for more shower
and thunderstorm activity across the islands.
&&
.AVIATION...Rainbands associated with Hurricane Jose should effect
TIST, TISX and eastern terminals of Puerto Rico by 10/12Z bringing
gusty winds and a couple of thunderstorms until 10/16z. In general
NE winds at 10 to 15 knots becoming WNW at 15 to 20 knots this
afternoon at TNCM/TKPK.
&&
.MARINE...Hazardous seas will continue to slowly subside today
across the regional waters as Jose continues to move away from the
local area. However, rough surf and strong rip currents will
continue across much of the northern coastal areas of the islands.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 91 78 90 78 / 50 30 30 30
STT 88 82 90 82 / 60 60 20 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through late tonight for North Central-
Northeast-Northwest-San Juan and Vicinity-Western Interior.
High Surf Advisory until 2 PM AST this afternoon for North
Central-Northeast-Northwest-San Juan and Vicinity-Southeast-
Western Interior.
High Rip Current Risk until 2 PM AST this afternoon for Central
Interior-Culebra-Southeast.
VI...High Rip Current Risk until 2 PM AST this afternoon for St Croix-
St.Thomas...St. John...and Adjacent Islands.
AM...Small Craft Advisory until 2 PM AST this afternoon for
Anegada Passage Southward to 17N-Caribbean Waters of Puerto Rico
from 10 NM to 17N-Coastal Waters OF Northwestern Puerto Rico out
10 NM-Coastal Waters of Northern USVI and Culebra out 10 NM-
Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico
out 10 NM.
Small Craft Advisory until 8 PM AST this evening for Coastal
Waters of Northern Puerto Rico out 10 NM-Mona Passage Southward to
17N.
Small Craft Advisory until 2 AM AST Monday for Atlantic Waters of
Puerto Rico and USVI from 10 NM to 19.5N.
&&
SHORT TERM...JF
LONG TERM....DSHazardous weather outlook, Sep 10, 4:25 AM CDT, 2 hours 53 minutes before
Perspectivas sobre condiciones peligrosas del tiempo Servicio Nacional de Meteorologia San Juan PR 443 AM AST domingo 10 de septiembre de 2017 AMZ710>745-PRZ001>013-110845- San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central-Interior Central-Ponce y Vecindad-Noroeste- Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 443 AM AST domingo 10 de septiembre de 2017 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia uno...Hoy y Esta noche .Tronadas...Existe la probabilidad de tronadas a traves de los sectores del norte de Puerto Rico, Vieques y Culebra. .Inundaciones...Lluvias fuertes pudieran resultar en inundaciones urbanas y de riachuelos pequenos a traves de los sectores del norte de Puerto Rico, Vieques y Culebra. .Viento...Vientos sostenidos en exceso de 30 MPH se esperan a traves del noreste de las aguas costeras del Atlantico. .Olas...Oleaje peligroso de mas de 10 pies se espera a traves de las aguas costeras del Atlantico. .Corrientes marinas...Existe un riesgo alto de corrientes marinas para el norte, este y sureste de Puerto Rico al igual que sobre Culebra y Vieques. Favor referirse a los productos SRFSJU y CFWSPN para detalles. .Calor...Indice de Calor de mas de 102 grados son posibles a traves de las areas costeras del sur central, algunas de las areas costeras del norte y a traves de Culebra y Vieques. .Dias dos a siete...lunes a sabado Se espera que condiciones maritimas peligrosas con corrientes marinas peligrosas prevalezcan a traves de gran parte de las aguas locales y areas costeras temprano la semana proxima. Indice de calor a lo largo de las areas costeras de 102 F posibles cada dia. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion generalizada de observadores, sin embargo, se exhorta a los observadores a reportar inundaciones y corrientes marinas a la oficina del Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-110845- San Tomas, San John e Islas Adyacentes- Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 443 AM AST domingo 10 de septiembre de 2017 Esta perspectiva sobre las condiciones del tiempo peligrosas es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia uno...Hoy y Esta noche .Tronadas...Existe la probabilidad de tronadas a traves de las islas locales. .Inundaciones...Lluvias fuertes pudieran resultar en inundaciones urbanas y de riachuelos pequenos. .Viento...Vientos sostenidos en exceso de 30 MPH se esperan a travesdel noreste de las aguas costeras del Atlantico. .Olas...Oleaje peligroso de mas de 10 pies se espera a traves de las aguas costeras del Atlantico. .Corrientes marinas...Existe un riesgo alto de corrientes marinas para todas las islas. Favor de referirse al SRFSJU y CFWSPN para detalles. .Calor...Indice de Calor de mas de 102 grados son posibles a traves de las areas costeras del sur de Santa Cruz. .Dias dos a siete...lunes a sabado Se espera que condiciones maritimas peligrosas con corrientes marinas peligrosas prevalezcan a traves de gran parte de las aguas y costas locales hasta principios de la semana proxima. Indices de calor a lo largo de las areas costeras de 102 F son posibles cada dia. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion generalizada de observadores, sin embargo, se exhorta a los observadores a reportar inundaciones y corrientes marinas a la oficina del Servicio Nacional de Meteorologia en San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 7:55 PM CDT | Areal Flood Warning | JSJ | 9 hr |
Nearby
Small Craft Advisories in Puerto Rico, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.